MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OBTURATOR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. OBTURATOR; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 71674078
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the black end of the obturator has sheared off.There was no delay and a backup device was available.Device broke while it was being used but no piece left inside reported.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the obturator confirms the black knob broke off the device.All broken pieces were returned.The device shows significant signs of wear/usage.This device was manufactured in 1994.A complaint history and dhr review not performed for this event, as no manufacturing, packaging or labelling defects were associated with the reported failure.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
OBTURATOR
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8735749
Report Number1020279-2019-02454
Device Sequence Number19476218
Product Code MDM
UDI-Device Identifier03596010560742
UDI-Public03596010560742
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71674078
Device Lot Number4500031704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1